# SDR CA070813001

- Difficulty date: July 27, 2007
- Submitted: September 5, 2007
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 16,559 hours
- Engine: Pwa R985AN14B
- Propeller: Hamstd 2D30
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: 27056CA1
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

(CAN) THE PILOT MADE A PRECAUTIONARY LANDING WHEN HE NOTICED OIL DROPS ON THE WINDSHIELD AND SAW SOME SMOKE COMING OUT FROM THE REAR OF THE COWLING. THE ENGINE WAS INSPECTED TO DETERMINE THE CAUSE OF THE OIL LEAK. A DIFFERENTIAL COMPRESSION SHOWED THAT THE NR 2 CYLINDER WAS FLAT. THE CYLINDER ASSEMBLY WAS REMOVED AND REVEALED THAT THE PISTON WAS CRACKED FROM HALFWAY ACROSS THE TOP, DOWN TO THE PISTON PIN HOLE AND THAT THERE WAS ALSO A .3750 INCH RAGGED HOLE THROUGH THE PISTON ON THE TOP EDGE OF IT ALLOWING THE PRESSURIZATION OF THE CRANKCASE AND PUSHING OIL OUT THE FRONT CASE AROUND THE PROPELLER SHAFT. A COMPLETE CYLINDER AND PISTON ASSEMBLY WERE INSTALLED.  THE PART IS AVAILABLE IF REQUESTED. (TC NR 200708130
